Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 208, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 30, 2022, 1:56 AM CST for Clay County, Cleburne County, Randolph County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 1:56 AM CST (07:56 UTC)
- Expired
- Nov 30, 2022, 2:45 AM CST
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AL, Cleburne County, AL, Randolph County, AL
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:38 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 29, 11:38 PM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1138 PM CST Tue Nov 29 2022 ...New SHORT TERM, AVIATION... .SHORT TERM... (Tonight through Wednesday) Issued at 1120 PM CST TUE NOV 29 2022 Instability has been very slow to make a push eastward. But late this evening, winds have finally swung around to the south and dew points have jumped into the 60s west of I-65. Bulk Shear values and low level helicities remain high enough to support all modes of severe weather ans this airmass will move eastward through 6 am. Some pinching of the airmass is possible as warm front, 50s dew points far east, remains in the area with a short period to see advection. The latest Tornado Watch covers areas as far east as Birmingham to Troy. Some areas in the north where the Flash Flood Watch is in effect have received 2 to 3 inches of rain with locally higher amounts. Another batch of heavier rain will move through overnight with another 1-2 inches or more. Much of the ground saturation has been loaded up and runoff will be enhanced with additional rainfall. 75 Previous short-term discussion: (This evening through Wednesday) Issued at 115 PM CST TUE NOV 29 2022 Closer to the Lower Mississippi Valley, a warm sector is currently establishing and is expected to spread north/northeast as the parent low pressure system quickly advances toward the Upper Midwest. This forecast trend will support the more favorable surface-based warm sector could move into our area later this afternoon and into the evening hours. Latest HREF suggests 500-1,000 J/kg SBCAPE, potentially 1,500 J/kg given modest mid- level lapse rates (6.5 to 7.0 C/km) for areas west of I-65, as dewpoints increase to the mid to upper 60s. These values generally decline with eastward extent where dewpoints remain in the low 60s or less through tonight. Given abundant kinematics (50-60+ kts bulk shear) strong to severe thunderstorms are likely to impact Central Alabama as ongoing and/or developing clusters of supercells move from Mississippi into western Alabama. These storms will pose all modes of severe weather including convective wind gusts 60-70+ mph, large hail, and tornadoes given progged 200-400 0-1 km SRH. This threat will impact areas west and northwest this evening first, generally spreading to the east and southeast into the overnight hours. These storms will also pose a threat of heavy rainfall if they become oriented in a manner that training can occur. Rainfall totals approaching 4" will be possible, if so. Flash flooding potential has certainly increased for areas along and north of I-20 given latest forecast expectations. Severe weather (and any flash flooding concerns) will end as the cold front moves through the area later tonight bringing cold air advection and a change to brisk northwesterly winds. 40/Sizemore && .LONG TERM... (Wednesday night through next Monday) Issued at 201 PM CST TUE NOV 29 2022 A much colder air mass will overspread Central Alabama Wednesday night through Friday. Lows Thursday morning will be in the upper 20s north to lower 30s south. A combination of very dry air at the low levels Thursday afternoon and light winds Thursday night will lead to good radiational cooling conditions, and lowered minimum temperatures a few degrees Friday morning. Moderating temperatures Friday and Saturday as the low level flow becomes south-southwest ahead of an approaching cold front. Showers will develop ahead of the front across north Alabama Friday night and into Saturday. The front will stall out over north Alabama on Sunday and will maintain small rain chances along and north of I-20. The front will lift northward Sunday night and Monday as a warm front, with most of the rain staying north of central Alabama. Overall, temperatures will be above normal over the weekend and into early next week, especially for areas south of I-20. 58/rose && .AVIATION... (06Z TAFS) Issued at 1120 PM CST TUE NOV 29 2022 Showers and thunderstorms will impact all the northern terminals at the start of the period. The convection will not exit until 09-11z with some light rain lingering for a short time. The southern sites will experience a few hours lag before arrival and then convection last until 13-15z. Ceilings bottom out around 012 generally with brief 1-2sm br/ra. Winds will be gusty at times and the direction will veer from south to northwest through 18z. 75 && .FIRE WEATHER... A strong storm system is expected to bring wetting rains with thunderstorms to Central Alabama tonight into early Wednesday morning, with locally heavy rainfall. This system will usher in much colder and drier air Wednesday and Thursday, with rain free conditions Wednesday afternoon through Friday. Minimum RH on Wednesday will be 45-55 percent and 25-30 percent Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 56 60 27 56 / 100 20 0 0 Anniston 59 62 30 58 / 100 30 0 0 Birmingham 57 61 32 56 / 100 10 0 0 Tuscaloosa 57 61 32 58 / 100 10 0 0 Calera 60 63 31 57 / 100 20 0 0 Auburn 61 66 34 58 / 100 80 0 0 Montgomery 66 68 33 60 / 100 50 0 0 Troy 65 70 35 63 / 90 80 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST Wednesday for the following counties: Blount-Calhoun-Cherokee-Clay-Cleburne-Etowah-Fayette-Jefferson- Lamar-Marion-Pickens-Randolph-Shelby-St. Clair-Talladega- Tuscaloosa-Walker-Winston. && SHORT TERM...75 LONG TERM....58/rose AVIATION...75
Hazardous weather outlook, Nov 29, 5:19 PM CST, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 519 PM CST Tue Nov 29 2022 ALZ011>015-017>050-010230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 519 PM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A threat for severe storms exists across all of Central Alabama through 8 AM Wednesday. Threats include tornadoes, damaging winds 70 to 80 mph, and hail up to golf ball size. The highest risk for these threats is along and west of Interstate 65. Heavy rainfall may also result in localized flooding. Amounts of 2 to 4 inches with locally higher amounts are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Ongoing severe storms are possible through 8AM Wednesday morning south of I-85. Heavy rainfall will continue to pose the threat of localized flooding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through Wednesday morning.
In the hours before
Local storm report, Nov 30, 1:15 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND GST 1 NE BIRMINGHAM INTERNA 33.57N 86.75W
11/30/2022 M52 MPH JEFFERSON AL ASOS
PEAK WIND FROM BIRMINGHAM INTERNATIONAL
AIRPORT.
&&
GMSSpecial weather statement, Nov 30, 1:16 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
116 AM CST Wed Nov 30 2022
ALZ023-025-027-031-032-034-035-300830-
Greene AL-Chilton AL-Hale AL-Bibb AL-Shelby AL-Talladega AL-
Tuscaloosa AL-
116 AM CST Wed Nov 30 2022
...Strong thunderstorms will impact portions of north central
Chilton, southwestern Talladega, southern Tuscaloosa, Shelby,
northeastern Greene, northeastern Hale and Bibb Counties through 230
AM CST...
At 116 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Patton Creek to near West Greene. Movement was
east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuscaloosa, Hoover, Alabaster, Pelham, Helena, Sylacauga, Calera,
Chelsea, Montevallo, Childersburg, Brent, Columbiana, Centreville,
Jemison, Wilsonville, Talladega Springs, Holt, Moundville, Indian
Springs Village and Vincent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for central, west
central and east central Alabama.
&&
LAT...LON 3334 8718 3332 8718 3328 8707 3325 8706
3325 8698 3333 8689 3337 8678 3341 8675
3338 8598 3330 8598 3329 8612 3319 8612
3320 8617 3310 8618 3310 8649 3302 8652
3287 8722 3302 8810
TIME...MOT...LOC 0716Z 280DEG 43KT 3336 8681 3299 8805
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamSpecial weather statement, Nov 30, 1:28 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
128 AM CST Wed Nov 30 2022
ALZ019-027-300815-
Calhoun AL-Talladega AL-
128 AM CST Wed Nov 30 2022
...Strong thunderstorms will impact portions of Talladega and Calhoun
Counties through 215 AM CST...
At 128 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rainbow City to near Pell City to near
Westover. Movement was east at 70 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anniston, Oxford, Talladega, Jacksonville, Piedmont, West End-Cobb
Town, Cobb Town, Fort McClellan, Saks, Lincoln, Glencoe, Weaver,
Riverside, Vincent, Munford, Ohatchee, Hobson City, Waldo, Alpine Bay
Resort and Talladega Superspeedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for central
Alabama.
&&
LAT...LON 3388 8564 3380 8559 3377 8564 3365 8564
3350 8590 3331 8598 3333 8636 3339 8638
3351 8628 3349 8624 3354 8619 3359 8622
3364 8617 3369 8620 3367 8615 3377 8604
3384 8606 3395 8588 3395 8553 3389 8553
TIME...MOT...LOC 0728Z 268DEG 62KT 3392 8606 3360 8623 3339 8655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamLocal storm report, Nov 30, 1:38 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG BOLDO 33.85N 87.18W
11/30/2022 WALKER AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN NUMEROUS
LOCATIONS AROUND THE COUNTY INCLUDING BOLDO,
SIPSEY, AND PINEY WOODS.
&&Local storm report, Nov 30, 1:49 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM TSTM WND DMG 1 ENE LOCUST FORK 33.91N 86.60W
11/30/2022 BLOUNT AL 911 CALL CENTER
MULTIPLE TREES DOWN IN LOCUST FORK.
&&
GMSLocal storm report, Nov 30, 1:50 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM TSTM WND DMG 1 E HAYDEN 33.90N 86.74W
11/30/2022 BLOUNT AL 911 CALL CENTER
MULTIPLE TREES DOWN IN HAYDEN.
&&
GMSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:09 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 51 min |
| Nov 29, 6:12 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 63 min |
| Nov 29, 6:27 PM CST | Tornado Warning | BMX | Lamar | 29 min |
| Nov 29, 6:52 PM CST | Severe Thunderstorm Warning | BMX | Walker | 38 min |
| Nov 29, 6:58 PM CST | Areal Flood Advisory | BMX | Blount, Fayette, Jefferson, Walker | 5 hr |
| Nov 29, 7:55 PM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 80 min |
| Nov 29, 7:57 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 4 hr |
| Nov 29, 8:16 PM CST | Tornado Warning | BMX | Sumter | 45 min |
| Nov 29, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 68 min |
| Nov 29, 9:33 PM CST | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Nov 29, 9:35 PM CST | Areal Flood Advisory | BMX | Calhoun, St. Clair, Talladega | 2 hr |
| Nov 29, 9:45 PM CST | Tornado Warning | BMX | Greene, Hale | 35 min |
| Nov 29, 11:02 PM CST | Special Weather Statement | BMX | Lamar | 43 min |
| Nov 29, 11:09 PM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby | 4 hr |
| Nov 30, 12:00 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 60 min |
| Nov 30, 12:13 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion | 3 hr |
| Nov 30, 12:27 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 59 min |
| Nov 30, 12:29 AM CST | Tornado Warning | BMX | Walker | 9 min |
| Nov 30, 12:42 AM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Nov 30, 12:51 AM CST | Tornado Warning | BMX | Marengo | 54 min |
| Nov 30, 12:56 AM CST | Tornado Warning | BMX | Blount | 15 min |
| Nov 30, 1:10 AM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 50 min |
| Nov 30, 1:16 AM CST | Special Weather Statement | BMX | Bibb, Shelby, Talladega | 74 min |
| Nov 30, 1:28 AM CST | Special Weather Statement | BMX | Calhoun, Talladega | 47 min |
| Nov 30, 1:34 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 31 min |
| Nov 30, 1:57 AM CST | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Jefferson, Pickens, Sumter and 1 more | 3 hr |
| Nov 30, 1:57 AM CST | Tornado Warning | BMX | Dallas | 48 min |
| Nov 30, 2:14 AM CST | Areal Flood Advisory | BMX | Calhoun, Cleburne, St. Clair, Shelby, Talladega | 3 hr |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Autauga, Lowndes | 47 min |
| Nov 30, 3:01 AM CST | Tornado Warning | BMX | Elmore, Montgomery | 59 min |
| Nov 30, 3:43 AM CST | Tornado Warning | BMX | Macon, Tallapoosa | 12 min |
| Nov 30, 3:59 AM CST | River Flood Warning | BMX | Jefferson | 61 min |
| Nov 30, 5:10 AM CST | Severe Thunderstorm Warning | BMX | Pike | 50 min |
| Nov 30, 5:43 AM CST | Special Weather Statement | BMX | Barbour | 47 min |
| Nov 30, 5:52 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 41 min |
| Nov 30, 6:14 AM CST | Tornado Warning | BMX | Barbour | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.